ER Frequent Flyer

*sigh* So today while I’m eating my lunch and making Allysa’s the tip of my middle finger goes numb. Then my pointer finger goes numb, then my thumb is numb. Odd huh? Wait. It gets odder. Then the right side of my forehead goes numb. Oh. crap I think. Am I having a stroke or an allergic reaction to my antibiotic? (I have a weird rare blood disorder called essential thrombocytosis. My body makes lots of extra platelets. So I have a higher chance of having a blood clot.) So I look up symptoms of a stroke on webmd, and call my Dr. While on hold, my right leg goes numb in patches. Then I look up side effects of my antibiotic. Dr. says go to the ER. and don’t drive myself there (umm.. no duh??) Long story shorter, A&K go to babysitter and I call the school to have C&B re-routed to the babysitter. And I got an ambulance ride and another pretty bracelet. Yay.
ER Frequent Flyer
After 6 more hours I will never get back a bit in the ER , some migraine meds (that didn’t work), a EKG, lots of blood work, a cat scan, some other tests and a wee bit of knitting (this is the 2nd mitten. Just a few more decrease rows and a thumb!!)
almost fiddlehead
they sent me home. They have no idea what caused the numbness, and I have to have an MRI done. Personally I think it was my antibiotic the numbness didn’t start to fade until it was almost time for my next dose. Its a rare side effect, but I’m that special kind of special. Now the only numbing that is left is a little bit by my right eyebrow. *sigh* I’m not finishing my antibiotic. And I’m going to be just fine. They might as well name a wing after me, or at least a room…

Advertisements

7 responses

  1. Good golly girlie. Let’s hope it really is the antibodics that have caused the numbness. Please keep us posted to let you know how it goes. I love that you knitted during all of this. Now that my dear, is the mark of a true knitter!

  2. Eep, well I hope everything is okay and that it was just an antibiotic problem. Have you done an MRI before? I used to have them every six months- helps to eat lightly in case they need to do a contrast which can sometimes cause a bit of nausea. If you concentrate on relaxing each one of your muscles from your head down to your toes it’s usually over by the time you get done.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s